Aa
A
A
A
Close
Eye Care Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Post IOL implant eye pressure

I had a dart in my eye at the age of 3 1/2, I thankfully due to the consultants at Moorfields (in Liverpool then) had my right I saved.  I underwent numerous operations including removal of the lens. To cut a long story short, further to my eye rejecting contact lenses my right eye became lazy....however continued to wear patches on the left eyes to keep the muscles working.  4 years ago I was advised I would be able to have a lens implant - I went ahead, with further complications...the lens capsules had deteriotated and two days after my IOL the lens dropped in the eye.  I underwent a second op to correct this, with a thicker lens implant sown into the eye.  I had high pressure in the eye for a period of nearly 9-12months controlled by drops.  I am now 4 years on...
My eye has felt achy and hot for over a week - just like it did when the pressure was high post operations. I visited my opthalmic shop so she could test and whilst my RE is 25 and my left 20 I am so nervous as to what this sudden rise in pressure could mean, and what could have caused it.   I'm due to visit my eye a&e clinic on Monday, however any advice in the interim would be most appreciated. Thanks
2 Responses
284078 tn?1282620298
MEDICAL PROFESSIONAL
It is probably not a sudden rise in pressure but more likely gradual.  You could have some mild degree of inflammation in the eye due to some rubbing of the implant on the iris perhaps due to strenuous activity or stress.  It is very likely that you would need to be on long term pressure drops and I was surprised that you didn't mention that you were still on them.  Usually the pressure tends to get higher as we age and your eye has been through a lot.  You may need to be put back on pressure drops and perhaps a few weeks of anti-inflammatory drops.  If the lens had shifted a lot I suspect you would really see it in your vision.  If your vision is still good that is a very good sign.  Not much more to tell you.  I suspect you could have some minor problem - may need to be on drops again - but hopefully no new major problems.  I hear Moorfields is really an excellent hospital.

MJK MD
517208 tn?1211644466
MEDICAL PROFESSIONAL
Dear crazylula,

I would recommend that you call you doctor’s office and let them know that you having this discomfort.  If you feel that you need to be seen sooner, contact the physician on call.

Dr. Feldman

Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Eye whitening, iris color change, and eyeball "bling." Eye expert Dr. John Hagan warns of the dangers from these unnecessary surgeries.
Eye expert John Hagan, MD, FACS, FAAO discusses factors to consider and discuss with your eye care team before embarking on cataract surgery.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
Protect against the leading cause of blindness in older adults
Got dry eyes? Eye drops aren't the only option! Ophthalmologist John C. Hagan III, MD explains other possible treatments.